Alert archive / Oregon / Freeze Warnings in 2011

Freeze Warning 24, NWS Medford, OR

November 1, 2011Coos County, Douglas County, Oregon

NWS Medford, OR issued this freeze warning at Nov 1, 2011, 3:00 AM PDT for Coos County, Douglas County, Oregon. It took effect at Nov 2, 2011, 2:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 3:00 AM PDT (10:00 UTC)
In effect from
Nov 2, 2011, 2:00 AM PDT
Expired
Nov 2, 2011, 9:00 AM PDT
In force
7 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 149 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Nov 1, 1:12 AM PDT, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 1, 1:12 AM PDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
112 AM PDT TUE NOV 1 2011

.DISCUSSION...01/00Z NAM IN.

QUIET BUT COOL WEATHER IN THE NEAR TERM...TURNING STORMY WEDNESDAY
AFTERNOON AND EVENING. SEVERAL SYSTEMS WILL MOVE THROUGH BETWEEN
WEDNESDAY AND SATURDAY.

SKIES ARE CLEARING THIS MORNING AS A SHORT WAVE DEPARTS THE AREA
AND OFFSHORE LOW LEVEL FLOW DRIES THE AREA OUT. HOWEVER...SOME LOW
CLOUDS ARE TRAPPED IN SOME OF THE WEST SIDE VALLEYS AND WILL
LIKELY REMAIN THERE UNTIL THEY BURN OFF TUESDAY MORNING.

AN UPPER LEVEL RIDGE WILL BUILD IN TODAY AND NORTHWEST FLOW ALOFT
WILL MAKE FOR A DRY BUT COOL WEATHER REGIME...EXCEPT NEAR
BROOKINGS. CONTINUING OFFSHORE FLOW WILL KEEP THE SKIES CLEAR
TUESDAY NIGHT WHICH...COMBINED WITH THE DRY AIR MASS IN
PLACE...WILL ALLOW FOR A LOT OF COOLING. WILL UPGRADE THE CURRENT
FREEZE WATCH IN EFFECT FOR ORZ023 TO A WARNING LATER THIS
MORNING...AND WILL ALSO ISSUE A FROST ADVISORY FOR ORZ021/023.

THE UPPER RIDGE WILL MOVE OUT TUESDAY NIGHT INTO WEDNESDAY AND THE
UPSTREAM TROUGH WILL MARCH RIGHT IN BEHIND IT. THIS TROUGH WILL
PUSH A FRONT ONSHORE WEDNESDAY EVENING. THE NAM/GFS/ECMWF ALL SPREAD
PRECIPITATION INLAND TO THE CASCADES WEDNESDAY NIGHT. GIVEN THE
DRY AIR MASS THIS SYSTEM IS MOVING INTO...THINK THE PRECIPITATION
AMOUNTS ARE A BIT OVERDONE...BUT NOT THE COVERAGE. HOWEVER...IT
WILL PRIME THE AIR MASS FOR WHAT COMES NEXT. SNOW LEVELS WILL ALSO
DROP DOWN TO AROUND 3500 FEET.

AS THE TROUGH APPROACHES THE COAST IT WILL DIG AND SLOW DOWN AND
SHORT WAVES MOVING THROUGH THE TROUGH WILL IMPACT THE FORECAST
AREA. EXPECT A COLD AND SHOWERY WEATHER REGIME THURSDAY INTO FRIDAY.
TEMPERATURES ALOFT ARE QUITE COLD THURSDAY AND THURSDAY NIGHT AND
THE MODEL LIFTED INDICES SUPPORT CONVECTION...SO ADDED SOME
ISOLATED MARINE THUNDERSTORMS DURING THAT INTERVAL.

THE TROUGH WILL DEPART TO THE EAST FRIDAY AND A FLAT RIDGE WILL
BRIEFLY BUILD INTO THE AREA FOR A BREAK IN THE ACTION. HOWEVER...
ANOTHER STRONG SHORT WAVE WILL MOVE DOWN FROM THE GULF OF ALASKA
SATURDAY FOR ANOTHER ROUND OF SHOWERS THAT WILL LAST INTO SUNDAY.

BRIEF RIDGING WILL ALLOW ANOTHER BRIEF RESPITE ON MONDAY. THE GFS AND
ECMWF REMAIN ROUGHLY IN AGREEMENT THROUGH MONDAY...THEN DIFFER IN
THE TIMING OF SUBSEQUENT SYSTEMS BOTH BETWEEN MODELS AND FROM RUN-
TO-RUN WITHIN THE SAME MODEL. SO...CONFIDENCE IS MODERATE TO HIGH
THAT THE PATTERN WILL REMAIN WET NEXT WEEK...BUT CONFIDENCE IN
THE TIMING IS LOW.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OVER MOST OF THE CWA
THROUGH TUESDAY NIGHT...EXCEPT FOR LOCAL MVFR CIGS BANKED AT THE
SOUTHERN END OF THE ROGUE VALLEY AND OVER PORTIONS OF THE
UMPQUA...ILLINOIS...AND COQUILLE BASINS. THESE AREAS WILL CLEAR
TO VFR BY TUESDAY AFTERNOON AND REMAIN VFR THROUGH TUESDAY NIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 3 AM TO 9 AM PDT TUESDAY FOR ORZ023.
     FREEZE WARNING FROM 3 AM TO 9 AM PDT TUESDAY FOR ORZ023.
     FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
        FOR ORZ021-023.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT TUESDAY FOR
        PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT TUESDAY FOR
        PZZ350-356-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT TUESDAY FOR
        PZZ370.
     GALE WARNING UNTIL 11 AM PDT TUESDAY FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT TUESDAY FOR PZZ376.

15/15/18
Hazardous weather outlook, Oct 31, 1:51 PM PDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
151 PM PDT MON OCT 31 2011

ORZ023-011600-
CENTRAL DOUGLAS COUNTY-
151 PM PDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.
SEE WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:00 AM PDTFrost AdvisoryMFRCoos, Curry, Douglas30 hr
Nov 1, 11:05 AM PDTSmall Craft Advisory for Hazardous SeasMFR12 hr

Nearby

Freeze Warnings in Oregon, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.